Hey guys & gals! First time posting on these forums. I've been talking about my problems on another health forum as well. To begin with, I'm a 37 year old married male that has been pretty healthy for the most part. Back in February I started experiencing a combination of symptoms pertaining to the prostate/urinary/testicle system.
The first signs were burning after urination, some discomfort in the testicles, pain radiating into the lower abdomen,& some mild groin tenderness. Those symptoms had been going on for a couple days so I went strictly with water as my choice of drink for several days. The symptoms did gradually leave. I went back to regular eating & drinking again.
After a few days, the symptoms came back & this time worse with additional problems. I had nausea along with fatigue & chills. I again went back to drinking water for a few days. My symptoms again left after a few days. I resumed normal activities again.
A few days later I was pretty much miserable with all the symptoms combined into what I felt was my life going right before my eyes. This time my wife & I agreed that I need to get checked out by a doctor. I has put this off because of being scared. I went to the doctor for an examination. Of course, the first thing was the DRE(Digital Rectal Exam). My prostate was very enlarged & warm to the touch & very tender.
This is a sign of a prostate infection. I was given initially Bactrim DS along with Pyridium for pain. I went home & began taking the meds. After a couple days things got worse. I had to go to the ER at night because I felt I was dying. I was given 2 IV bags because I was partially dehydrated. I then gave a urine sample & blood was taken to check to see if the infection had gotten into my bloodstream.
The blood test came back negative for the bloodstream so the doctor changed my antibiotic to Doxycycline(3 week treatment) & gave me more Pyridium along with Phenergran for nausea. I went through the 3-week treatment with antibiotics & started feeling much better after about 2 weeks. I finished the antibiotics & seemed to feel pretty well.
However, after a few more days began to feel bad again. I got paranoid & started taking several herbs & supplements to try & help. I began Saw Palmetto, Zinc, Quercetin, Echinacea-Goldenseal, along with other vitamins. I started feeling better after a few days again. A couple weeks past & I had to go back to the doctor & as expected the doctor(this time a NP) wasn't pleased with what I had done. I was just tired of being sick & feeling like the antibiotics wasn't working.
She said since I was going the herb/supplement route then I would have to call back once I get the prostate shrunk to get a PSA screen done. I continued to take the Saw Palmetto, Zinc, Echinacea-Goldenseal,etc. for a couple weeks. I felt the best I'd felt in weeks. I made the call to the doctor to get the PSA screen. This time I wasn't examined with the DRE but just given the blood( PSA) screen.
This was a few days ago but now my symptoms have came back again & the pain/discomfort after urination is the worse it's been in a long time along with feeling tired & bad again. The nausea is there as well but comes & goes throughout the day. I should be hearing something about my test by weeks end hopefully. This has been about the hardest thing I've ever experienced. It's totally taken over my life & affecting all things involved around it. I'm certainly worried about cancer but not panicking yet.
Prostatitis can be very overwhelming indeed. I have already ordered some Pau D' Arco tea & plan on using this tea soon as a helpful remedy to whatever problem is going on with me. I'm just near a state of depression & that's something that I've never even had a hint of in my life. I'll check back later in the week once I hear from my PSA test. Thanks for the time! :eek:
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?